Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 96, NWS Green Bay, WI

August 9, 2005Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 9, 2005, 3:13 PM CDT for Marathon County, Wisconsin. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2005, 3:13 PM CDT (20:13 UTC)
Expired
Aug 9, 2005, 4:15 PM CDT
In force
62 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marathon County, WI

The radar

The La Crosse radar (KARX), 151 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:43 PM CDTHAIL 1.753 W Stetsonville, WI
Aug 9, 3:56 PM CDTHAIL 0.756 S Medford, WI
Aug 9, 4:00 PM CDTTSTM WND GST 60Stetsonville, WI
Aug 9, 4:00 PM CDTHAIL 0.75Stetsonville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 092014
SVRGRB
WIC073-092115-
/O.NEW.KGRB.SV.W.0096.050809T2013Z-050809T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN CENTRAL WISCONSIN

* UNTIL 415 PM CDT

* AT 311 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS.  THIS
  STORM WAS LOCATED 18 MILES NORTHWEST OF COLBY...OR ABOUT 48 MILES
  WEST OF WAUSAU...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILAN BY 345 PM...
  ATHENS BY 355 PM...
  PONIATOWSKI BY 405 PM...
  EDGAR BY 410 PM...

DOPPLER RADAR HAS ALSO INDICATED ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4518 9067 4500 9073 4471 8983 4510 8971

$$

BRUSKY
3 follow-up statements
000 
WWUS53 KGRB 092028
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT TUE AUG 9 2005

WIC073-092115-
/O.CON.KGRB.SV.W.0096.000000T0000Z-050809T2115Z/
MARATHON WI-
326 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
MARATHON COUNTY...

AT 324 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS.  THIS
STORM WAS LOCATED 14 MILES NORTHWEST OF COLBY...OR ABOUT 40 MILES 
WEST OF WAUSAU...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABBOTSFORD BY 345 PM...
  MILAN BY 355 PM...
  ATHENS BY 405 PM...
  PONIATOWSKI BY 410 PM...
  EDGAR BY 415 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4518 9067 4500 9073 4471 8983 4510 8971

$$

BRUSKY
000 
WWUS53 KGRB 092047
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT TUE AUG 9 2005

WIC073-092115-
/O.CON.KGRB.SV.W.0096.000000T0000Z-050809T2115Z/
MARATHON WI-
345 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
MARATHON COUNTY...

AT 342 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS.  THIS STORM WAS LOCATED 11
MILES NORTHWEST OF COLBY...OR ABOUT 40 MILES WEST OF WAUSAU...MOVING 
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABBOTSFORD BY 400 PM CDT...
  COLBY BY 410 PM...
  MILAN BY 415 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4518 9067 4500 9073 4471 9006 4505 8981

$$

BRUSKY
000 
WWUS53 KGRB 092103
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CDT TUE AUG 9 2005

WIC073-092115-
/O.CON.KGRB.SV.W.0096.000000T0000Z-050809T2115Z/
MARATHON WI-
403 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
MARATHON COUNTY...

AT 359 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR
MILAN...OR ABOUT 30 MILES WEST OF WAUSAU...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATHENS BY 415 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4518 9067 4500 9073 4473 9017 4510 8996

$$

BRUSKY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 AM CDT, 12 hours 28 minutes earlier.

Area forecast discussion, Aug 9, 2:45 AM CDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 AM CDT TUE AUG 9 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY. FORECAST FOCUS ON PRECIPITATION
CHANCES AND TEMPERATURES.

MCS IN MINNESOTA AND THE DAKOTAS WILL BE THE FOCUS FOR CONVECTION THIS
MORNING AS THE MODELS HANDLE THIS SYSTEM DIFFERENTLY. THE NAM AND NGM
MODEL BRING THE PRECIPITATION THRU MOST OF THE CWA THIS MORNING WHILE
THE GFS KEEPS THE PRECIPITATION NORTH OF THE CWA. ALTHOUGH THE
CONVECTION APPEARS TO BE HEADED IN A SOUTHERLY DIRECTION THE ATMOSPHERE
SEEMS TOO DRY AND STABLE AS WAS EVIDENCED BY STORMS ENTERING THE CWA
YESTERDAY AND EARLY THIS MORNING. THEREFORE WILL LEAVE THE FORECAST AS
IS AND KEEP THE SOUTHEASTERN CWA DRY FOR NOW. GIVEN THE FORECAST OF
KEEPING THE STORMS MORE NORTH TODAY WILL GO WITH HIGHER TEMPERATURES
WITH MANY 90 DEGREE READINGS ACROSS THE SOUTHERN CWA WITH COOLER
TEMPERATURES IN NORTH CENTRAL WISCONSIN WITH STORMS AND THE FRONT
PASSING THRU THE AREA.

THE FRONT WILL PASS THRU THE AREA TONIGHT BRINGING A HIGHER CHANCE FOR
PRECIPITATION ACROSS THE REGION THE MODELS DISAGREE ON THE TIMING AND
AMOUNT OF PRECIPITATION AS SOME CONVECTIVE FEEDBACK ON THE GFS WORKS ITS
WAY OUT WITH HIGHER PRECIPITATION AMOUNTS ACROSS THE NORTHERN CWA. THE
NAM SOLUTION IS SIMILAR TO THE GFS WITH HIGHER AMOUNTS ACROSS THE
NORTHERN CWA SO WILL LEAVE CHANCY POPS ACROSS THE SOUTHEASTERN CWA WITH
LIKELY POPS FURTHER NORTH AND WEST.

PRECIPITATION WILL COME TO AND END WEDNESDAY MORNING AS THE FRONT MOVES
SOUTH OF THE CWA. THE FRONT WILL USHER IN COOLER TEMPERATURES FOR
WEDNESDAY AS HIGHS 5 TO 10 DEGREES COOLER THAN TODAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY.
HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY NIGHT...THEN SLIDES
EAST OF THE AREA ON THURSDAY. MODELS DEPICTING SOME RETURN FLOW
PRECIPITATION THURSDAY INTO THURSDAY NIGHT (GFS). DECIDED TO LEAVE
FORECAST DRY AT THIS TIME AS ANY PRECIPITATION SHOULD BE LIGHT AND
ELEVATED. FRONT PUSHES INTO THE REGION ON FRIDAY...BRINGING A CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA...ESPECIALLY FRIDAY AFTERNOON
AND FRIDAY EVENING. THE FRONT SLOWLY SAGS SOUTH FRIDAY NIGHT...BUT
SOUTHERN PORTION OF THE FORECAST AREA WILL BE CLOSE ENOUGH TO THE FRONT
TO WARRANT A SMALL CHANCE ON SATURDAY. REMOVED ANY MENTION OF
PRECIPITATION OVER THE NORTH ON SATURDAY. FOR THE REMAINDER OF THE
PERIOD (SUNDAY AND MONDAY)...GFS DEPICTING BOUNDARY REMAINING SOUTH OF
THE AREA WITH GFS INDICATING PRECIPITATION FROM TIME TO TIME DURING THE
PERIOD. THINK PRECIPITATION FIELDS EXTEND TO FAR NORTH FROM MODEL
SURFACE BOUNDARY...THEREFORE WILL LEAVE DRY AS CONVECTION FROM PREVIOUS
DAYS MAY SAG THIS BOUNDARY EVEN FURTHER SOUTH THAN THE GFS WOULD
SUGGEST.

850MB TEMPERATURES COOL TO NEAR +10 C BY THE END OF THE PERIOD.
THEREFORE...CURRENT FORECAST TEMPERATURES LOOK REASONABLE THROUGHOUT
THE LONG TERM PERIOD.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

KURIMSKI/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Aug 9, 1:00 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT TUE AUG 9 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
100 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN EARLY
THIS AFTERNOON...AND THEN SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS
OF DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM RHINELANDER TO IRON
MOUNTAIN MICHIGAN. THE GREATEST RISK OF SEVERE STORMS WILL BE CENTERED
ON A CORRIDOR EXTENDING ALONG HIGHWAY 29...OR FROM WAUSAU TO GREEN BAY.

THE SEVERE THREAT WILL BE GREATEST IN CENTRAL WISCONSIN BETWEEN 300 PM
AND 600 PM...AND GREATEST IN EAST-CENTRAL PORTIONS OF THE STATE BETWEEN
500 PM AND 900 PM. ANYONE WITH OUTDOOR ACTIVITIES PLANNED FOR THIS
EVENING SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THE
POSSIBILITY OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND SATURDAY.
HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING.

LMZ521-522-541>543-564-101100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
100 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN
GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN EARLY
THIS AFTERNOON...AND THEN SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS
OF DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM RHINELANDER TO IRON
MOUNTAIN MICHIGAN. THE GREATEST RISK OF SEVERE STORMS WILL BE CENTERED
ON A CORRIDOR EXTENDING ALONG HIGHWAY 29...OR FROM WAUSAU TO GREEN BAY.

THE SEVERE THREAT WILL BE GREATEST IN CENTRAL WISCONSIN BETWEEN 300 PM
AND 600 PM...AND GREATEST IN EAST-CENTRAL PORTIONS OF THE STATE BETWEEN
500 PM AND 900 PM. ANYONE WITH OUTDOOR ACTIVITIES PLANNED FOR THIS
EVENING SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THE
POSSIBILITY OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND SATURDAY.
HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

SKOWRONSKI
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Aug 9, 9:38 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
938 AM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     TSTM WND GST     2 NNE ALVIN             46.04N 88.79W
08/09/2005  50 MPH           IRON               MI   PUBLIC

            AT NELMA. ALSO 0.56 INCHES OF RAIN WITH STORM.

0928 AM     TSTM WND GST     2 NNE ALVIN             46.04N 88.79W
08/09/2005  50 MPH           IRON               MI   CO-OP OBSERVER

            AT NELMA. ALSO 0.56 INCHES OF RAIN WITH STORM.

&&

JEFFL
Special weather statement, Aug 9, 10:05 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT TUE AUG 9 2005

WIZ005-010>013-073-091600-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON AND CRIVITZ
1005 AM CDT TUE AUG 9 2005

...SHORT-TERM SEVERE THUNDERSTORM POTENTIAL BEGINNING TO DECREASE...

AT 1000 AM...THE STRONGEST THUNDERSTORMS HAD SHIFTED NORTH INTO UPPER
MICHIGAN. THOSE STORMS WERE VERY INTENSE...WITH WIND GUSTS OF HURRICANE
STRENGTH REPORTED OVER IRON COUNTY.

STORMS WERE STILL SCATTERED ACROSS FAR NORTHEAST WISCONSIN...BUT THOSE
STORMS WERE WELL BELOW SEVERE CRITERIA.

ANOTHER LINE OF STORMS WAS DEVELOPING OVER NORTHWEST WISCONSIN...IN THE
HAYWARD AREA. THAT LINE OF STORMS WILL MOVE EAST...BUT PROBABLY WON/T
REACH VILAS COUNTY UNTIL AFTER 1100 AM.

THERE IS A SLIGHT CHANCE THAT ADDITIONAL STORMS COULD STILL DEVELOP
ACROSS THE WATCH AREA...SO THE SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT. HOWEVER...THE THREAT OF SEVERE WEATHER DURING THE FINAL HOUR OF
THE WATCH WILL BE LOWER THAN IT WAS EARLIER IN THE MORNING.

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM...AND
INCLUDES THE FOLLOWING COUNTIES...

VILAS...
ONEIDA...
FOREST...
FLORENCE...AND
MARINETTE.

IF YOU ARE IN THE WATCH AREA...BE SURE TO CLOSELY MONITOR THE WEATHER
SITUATION THIS MORNING. BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A
WARNING IS ISSUED.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Aug 9, 10:23 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 AM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     TSTM WND DMG     ALVIN                   46.01N 88.81W
08/09/2005                   FOREST             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. POWER OUT.

&&

JEFFL
Special weather statement, Aug 9, 11:05 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 AM CDT TUE AUG 9 2005

WIZ005-010>013-073-091645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON AND CRIVITZ
1105 AM CDT TUE AUG 9 2005

...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT...

THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT FOR EXTREME
NORTHERN WISCONSIN HAD EXPIRED.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA DURING THE
MID-DAY HOURS...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. SEVERE
STORMS ARE POSSIBLE AGAIN DURING THE MIDDLE TO LATE AFTERNOON...AND
DURING THE EVENING.

BE SURE TO MONITOR LATER FORECASTS CONCERNING THE POSSIBILITY OF SEVERE
WEATHER LATER TODAY.

SKOWRONSKI
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:14 AM CDTSevere Thunderstorm WarningGRBVilas46 min
Aug 9, 9:15 AM CDTSevere Thunderstorm WarningGRBForest26 min
Aug 9, 3:37 PM CDTSevere Thunderstorm WarningGRBLanglade53 min
Aug 9, 4:11 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon64 min
Aug 9, 4:13 PM CDTSevere Thunderstorm WarningGRBOconto52 min
Aug 9, 4:38 PM CDTSevere Thunderstorm WarningGRBLanglade57 min
Aug 9, 4:44 PM CDTSevere Thunderstorm WarningGRBMarinette76 min
Aug 9, 5:09 PM CDTSevere Thunderstorm WarningGRBMarathon66 min
Aug 9, 5:35 PM CDTSevere Thunderstorm WarningGRBShawano56 min
Aug 9, 5:49 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee48 min
Aug 9, 5:56 PM CDTSevere Thunderstorm WarningGRBMarinette34 min
Aug 9, 6:22 PM CDTSpecial Marine WarningGRB68 min
Aug 9, 6:24 PM CDTSevere Thunderstorm WarningGRBWood55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.